Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 166, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 7, 2001, 4:33 AM CDT for Baylor County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 7, 2001, 4:33 AM CDT (09:33 UTC)
- Expired
- May 7, 2001, 5:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:10 AM CDT | Thunderstorm Wind 52 E | Westover, TX | |
| May 7, 5:25 AM CDT | Thunderstorm Wind 56 E | Westover, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3285 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS54 KOUN 070935 SVROKC TXC023-071015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 433 AM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAYLOR COUNTY IN NORTHERN TEXAS * UNTIL 515 AM CDT * AT 433 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF MABELLE. THE STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE MABELLE...SEYMOUR AND WESTOVER HAIL UP TO THE SIZE OF QUARTERS AND VERY HEAVY RAINFALL IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3366 9931 3348 9930 3348 9896 3368 9897 33/DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:10 AM CDT, 23 minutes earlier.
Area forecast discussion, May 7, 4:10 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 AM CDT MON MAY 7 2001 TSTMS HAVE REGENERATED EARLY THIS MORNING IN THE VCNTY OF SFC BNDRY ACRS SRN PORTIONS OF THE FA. EXPECT THIS ACTIVITY TO CONT THIS MRNG AS BNDRY PUSHES SLOWLY SWD AND S/W MOVES EWD OUT OF THE ROCKIES. WILL ALSO INCLUDE SOME LO POPS FOR THE NW AS AREA OF SHWRS/TSTMS MOVING SEWD FROM THE HIGH PLAINS OF ERN CO/WRN KS MAY MAKE IT INTO NWRN ZONES BEFORE DSPTG. FNT IS EXPECTED TO PUSH S OF THE FA LATER TODAY WITH SFC HI PRESSURE AREA SETTLING OVER THE FA TONIGHT. WKS SFC RDG PERSISTS OVER THE AREA TUESDAY AND TUESDAY NIGHT WITH NWLY UPR LVL FLO DVLPG. WILL KEEP FCST DRY THROUGH WEDNESDAY. NEXT S/W APCHS THE FA THURSDAY WITH PAC FNT EXPECTED TO MOVE INTO THE AREA. WILL CONT WITH CURRENT TREND AND INCLUDE POPS FOR THURSDAY AND FRIDAY WITH THIS FTR. FCSTID = 2 OKC 73 51 76 53 / 10 0 0 0 HBR 73 49 76 53 / 10 10 10 10 SPS 75 54 78 55 / 30 10 0 0 GAG 70 45 76 51 / 20 10 10 10 PNC 72 49 75 51 / 10 0 0 0 DUA 76 53 76 54 / 30 10 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 6, 10:52 PM CDT, 5 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1047 PM 6 S EDMOND OK 1.00 INCH HAIL
05/06/01 OKLAHOMA
JLocal storm report, May 6, 11:11 PM CDT, 5 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM 2 NE WOODFORD OK TORNADO
05/06/01 CARTER MULTIPLE RPTS. LARGE
TORNADO. LASTED APPRX 20
MINUTES.0
TLLocal storm report, May 7, 4:21 AM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT MON MAY 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 AM 1 N BUFFALO SPRINGS TX .88 INCH HAIL
05/07/01 CLAY SHERIFF DEPT. REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:35 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 40 min |
| May 7, 3:51 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| May 7, 5:18 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.